What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 14, 2:56 PM EST, 42 minutes earlier.
Area forecast discussion, Apr 14, 2:56 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
356 PM EDT Sun Apr 14 2019
.SYNOPSIS...
A strong low pressure system will quickly move northeast across
the eastern Great Lakes this evening, then to New England
overnight. An associated cold front will sweep east across the
region this afternoon into this evening. High pressure will
build into the region from the west on Monday. The ridge will
move east of the area Monday night while a warm front develops
across the southern Great Lakes. Generally quiet weather will
then be in place until another storm system brings the threat
for showers and thunderstorms on Thursday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Strong low pressure near southeast Indiana will quickly lift
northeast across the eastern Great Lakes this evening. Much of
the region is now in the warm sector ahead of the low as
indicated by a well-mixed atmosphere per cumulus field and
thunderstorms on GOES-East. In a high end marginal/low end
moderate instability environment, along with deep layered
shear, we are now seeing convective line segments and even a
supercell or two along and ahead of an advancing cold front. The
convection is expected to move quickly east, exiting our far
eastern CWFA sometime between 6 PM and 8 PM EDT. By this time,
it should be congealing into an MCS as it heads into eastern
Ohio and western Pennsylvania. Tornado Watch #63 has been issued
for most of the region, and it is in effect until 9 PM EDT.
This watch will have to be peeled away from west to east as the
severe threat ends behind the cold front. With a now well-mixed
atmosphere and strong winds aloft, will keep the Wind Advisory
for our three- fourths CWFA for now. This may have to be
cancelled early once the front passes by and wind gusts mainly
stay in the 25 to 30 knot range.
For tonight, a mid level trough will move east across the
region. Moist, CAA advection behind the low and front will bring
clouds and a chance of showers. Showers should taper off from
west to east between 2 AM EDT and 8 AM EDT. It will remain brisk
as winds become west with 25 to 30 knot gusts possible. After a
warm day for most of the region, lows will fall down into the
middle and upper 30s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
As the mid level trough moves east of the area on Monday,
a north to south surface high pressure ridge axis will build
into the region from the west. Lingering post-frontal
stratocumlus clouds will begin to erode/lift in the afternoon as
colder air aloft moves east and drier air builds in. It will be
much colder with highs in the lower to mid 50s. Gusty winds
around 25 knots will diminish in the afternoon as the ridge axis
gets closer.
While the surface high moves east of the area Monday night, a
mid level ridge axis will build into the western Great Lakes.
In the low levels, warm frontogenesis will take place across the
southern Great Lakes, which will result in some clouds spilling
southeast across our forecast area. WAA induced pcpn is
expected to just stay north of our CWFA for now. Overnight lows
will range from the upper 30s to the lower 40s.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
A warm front will be located over northern Ohio/Indiana on
Tuesday. A slight chance of a light shower or sprinkle is
possible north of I- 70 in the afternoon/evening but more likely
found well north of our CWA. This front will lift slowly north
on Wednesday and another chance of some light showers will occur
with the heating of the day in nwrn CWA as the axis of the
upper level ridge moves east and some vorticity maxima cross the
region in its wake. The upper ridge briefly re-establishes
itself overnight.
Thursday sees a large open low in the Upper Midwest cutoff
overnight and strengthen as it slowly moves east to Chicagoland
later Friday and eventually Toledoland-Cleveland by Saturday
afternoon/evening.
Ahead of this stacked system, strong south winds will pump in
warm and moist air to the region Wed/Thu as highs are 10-15
above normal. This moisture will get wrung out on a pre-frontal
convergent line that crosses the CWA in the late day Thurs.
Attm, storms Thursday afternoon could pack a strong threat for
severe weather. With the low remaining well north/northwest of
the region Friday, the winds never truly shift west or
northwest. Cool yet still mild air remains over the Ohio Valley
with highs just below climo Fri/Sat and right around climo for
overnight lows. Sunday will see temperatures rebound to 5-10 deg
above normal.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A fairly strong low pressure system over south central Indiana
this afternoon will quickly track northeast to a position near
far northeast Ohio by 00Z. As this occurs, an attendant cold
front will sweep east across the terminals.
Terminals are now mostly or will be in the warm sector ahead of
the cold front and low. Showers and thunderstorms will develop
along and ahead of the cold front, quickly moving across the
terminals between 18Z and 24Z. MVFR ceilings and visibilities
and local IFR visibilities will occur with the stronger storms.
Some storms may be severe with all hazards in play. In addition
windy conditions can be expected from the south ahead of the
cold front with gusts between 30 and 40 knots from KCVG
northeast to KCMH.
For tonight, the low will quickly move northeast to New England.
A mid level trough axis, along with moist, CAA will move into
the region overnight. There will be a chance of showers until
the trough axis passes by between 06Z and 12Z. Ceilings will
lower in the MVFR category then mostly in the IFR category
overnight. It will be brisk with west winds gusting between 25
and 30 knots.
On Monday, the mid level trough is forecast to move east while a
north to south oriented ridge builds into the region from the
west. Low clouds will lift through the morning, and then they
will begin to scatter during the afternoon as drier air pushes
in from the west. Gusty west winds to 25 knots will begin to
diminish down by mid to late afternoon as the surface ridge
approaches. VFR conditions are expected to eventually return by
the afternoon hours.
OUTLOOK...MVFR conditions along with a chance of thunderstorms
possible Thursday into Thursday night.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 9 PM EDT this evening for OHZ044>046-
051>056-061>065-070>074-077>082-088.
KY...Wind Advisory until 9 PM EDT this evening for KYZ089>100.
IN...Wind Advisory until 9 PM EDT this evening for INZ074-075-080.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Franks
AVIATION...HickmanHazardous weather outlook, Apr 14, 12:22 PM EST, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
122 PM EDT Sun Apr 14 2019
KYZ094>100-OHZ045-046-052>056-062>065-071>074-078>082-088-151100-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Union OH-Delaware-
Champaign-Clark-Madison-Franklin OH-Licking-Greene-Fayette OH-
Pickaway-Fairfield-Warren-Clinton-Ross-Hocking-Clermont-Brown-
Highland-Adams-Pike-Scioto-
122 PM EDT Sun Apr 14 2019
...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West
Central Ohio.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Severe weather will be possible this afternoon into the early evening
hours. Best timing will be between 2 PM and 6 PM EDT. Damaging winds
will be the primary severe weather threat. However, isolated large
hail and a few tornadoes will be possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon.
INZ074-075-080-KYZ089>093-OHZ044-051-061-070-077-151100-
Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-
Logan-Miami-Montgomery-Butler-Hamilton-
122 PM EDT Sun Apr 14 2019
...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky, Southwest Ohio and West Central Ohio.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Severe weather will be possible this afternoon into the early evening
hours. Best timing will be between 2 PM and 6 PM EDT. Damaging winds
will be the primary severe weather threat. However, isolated large
hail and an isolated tornado will be possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon.
INZ073-OHZ026-043-060-151100-
Ripley-Hardin-Shelby-Preble-
122 PM EDT Sun Apr 14 2019
This Hazardous Weather Outlook is for Southeast Indiana and West
Central Ohio.
.DAY ONE...This Afternoon and Tonight.
Severe weather will be possible this afternoon into the early evening
hours. Best timing will be between 2 PM and 6 PM EDT. Damaging winds
will be the primary severe weather threat. However, isolated large
hail and an isolated tornado will be possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon.
INZ050-058-059-066-OHZ034-035-042-151100-
Wayne-Fayette IN-Union IN-Franklin IN-Mercer-Auglaize-Darke-
122 PM EDT Sun Apr 14 2019
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana and West Central Ohio.
.DAY ONE...This Afternoon and Tonight.
Isolated severe storms will be possible this afternoon. Damaging
winds and large hail may occur.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 14, 3:06 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
406 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND GST KCMH JOHN GLENN APT 40.00N 82.89W
04/14/2019 M49 MPH FRANKLIN OH ASOS
&&
JEGSpecial weather statement, Apr 14, 3:09 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
409 PM EDT SUN APR 14 2019
OHZ055-056-065-142030-
Licking OH-Fairfield OH-Franklin OH-
409 PM EDT SUN APR 14 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHWESTERN FAIRFIELD AND SOUTHWESTERN LICKING COUNTIES UNTIL 430 PM
EDT...
At 409 PM EDT, radar indicated a strong thunderstorm near Canal
Winchester, moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Columbus, Newark, Reynoldsburg, Pickerington, Heath, Granville,
Pataskala, Canal Winchester, Groveport, Baltimore, Buckeye Lake,
Hebron, Millersport, Granville South, Beechwood Trails, Summit
Station, Etna, New Albany, Jersey and Lithopolis.
This includes I-70 in Ohio between mile markers 109 and 128.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3981 8258 3983 8291 4012 8274 4014 8256
4004 8242
TIME...MOT...LOC 2009Z 207DEG 33KT 3984 8276
HatzosSpecial weather statement, Apr 14, 3:10 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
410 PM EDT SUN APR 14 2019
OHZ046-056-142030-
Licking OH-Delaware OH-
410 PM EDT SUN APR 14 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DELAWARE AND
NORTHWESTERN LICKING COUNTIES UNTIL 430 PM EDT...
At 410 PM EDT, radar indicated a strong thunderstorm near Centerburg,
moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Johnstown, Hartford and US Route 62 at State Route 661.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4025 8248 4015 8265 4022 8281 4035 8278
4035 8274 4028 8275 4027 8248
TIME...MOT...LOC 2010Z 207DEG 33KT 4026 8268
HatzosLocal storm report, Apr 14, 3:24 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST KYMESO OWENTON 5E 38.55N 84.74W
04/14/2019 M0 MPH OWEN KY MESONET
0410 PM TSTM WND GST KYMESO OWENTON 5E 38.55N 84.74W
04/14/2019 M46 MPH OWEN KY MESONET
&&
JEGLocal storm report, Apr 14, 3:25 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
425 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL LEWISBURG 39.85N 84.54W
04/14/2019 M0.75 INCH PREBLE OH TRAINED SPOTTER
DIME SIZED HAIL.
&&
JOHNFSpecial weather statement, Apr 14, 3:30 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
430 PM EDT SUN APR 14 2019
OHZ056-142100-
Licking OH-
430 PM EDT SUN APR 14 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LICKING COUNTY UNTIL 500
PM EDT...
At 429 PM EDT, radar indicated a strong thunderstorm over Newark,
moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Newark, Heath, Granville, Hanover, Marne, St. Louisville, Gratiot,
Toboso, Fallsburg, Purity and Brownsville.
This includes I-70 in Ohio between mile markers 135 and 140, and mile
marker 142 and near mile marker 144.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3996 8220 3995 8220 3995 8223 3994 8223
3993 8237 4009 8252 4024 8240 4024 8219
TIME...MOT...LOC 2029Z 239DEG 35KT 4007 8237
Hatzos